Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 138, NWS Atlanta, GA

March 29, 2008Lamar County, Monroe County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 29, 2008, 3:32 PM EDT for Lamar County, Monroe County, Georgia. It was in force for 18 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2008, 3:32 PM EDT (19:32 UTC)
Expired
Mar 29, 2008, 3:50 PM EDT
In force
18 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Lamar County, GA, Monroe County, GA

The radar

The Atlanta radar (KFFC), 51 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 3:45 PM EDTHAIL 0.753 Sw Chappel, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 291932
SVRFFC
GAC171-207-292015-
/O.NEW.KFFC.SV.W.0138.080329T1932Z-080329T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
332 PM EDT SAT MAR 29 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL MONROE COUNTY IN CENTRAL GEORGIA
  NORTHEASTERN LAMAR COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 415 PM EDT

* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  CHAPPEL...MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BLOUNT.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3318 8415 3318 8413 3320 8412 3321 8408
      3321 8406 3320 8389 3311 8389 3312 8415
TIME...MOT...LOC 1932Z 256DEG 13KT 3315 8412

$$
1 follow-up statement
000 
WWUS52 KFFC 291950
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EDT SAT MAR 29 2008

GAC171-207-292000-
/O.CAN.KFFC.SV.W.0138.000000T0000Z-080329T2015Z/
MONROE GA-LAMAR GA-
350 PM EDT SAT MAR 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAMAR AND NORTH
CENTRAL MONROE COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE 
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY 
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3318 8415 3318 8413 3320 8412 3321 8408
      3321 8406 3320 8389 3311 8389 3312 8415
TIME...MOT...LOC 1950Z 256DEG 13KT 3317 8404

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 11:35 AM EDT, 3 hours 57 minutes earlier.

Area forecast discussion, Mar 29, 11:35 AM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1135 AM EDT SAT MAR 29 2008

.UPDATE...
ANOTHER UPDATE COMING TO ADDRESS WARMER THAN EXPECTED TEMPERATURES
SOUTH OF THE FRONT.  WILL INCREASE MAX TEMPS SEVERAL DEGREES DUE TO
FEWER CLOUDS...BUT WILL START DROPPING THEM HOURLY AS
FRONT/RAIN/TSTMS START TO SAG SOUTHWARD THIS AFTERNOON.

.SHORT TERM /TODAY THROUGH MONDAY/...

A COMPLICATED PATTERN UNFOLDING FOR THE SHORT TERM. AT AFD TIME...
WEAK MESOLOW LOCATED IN NORTHWEST GEORGIA WITH FRONT EXTENDING
EAST-WEST ACROSS THE SOUTHEAST...AND STRONG HIGH PRESSURE CENTERED
NEAR JAMES BAY WITH SMALLER SUBSET OF THIS HIGH CENTERED OVER
MICHIGAN. 00Z UA ANALYSIS INDICATED WEAK OMEGA BLOCK TRYING TO
BUILD IN (UPPER LOW IN EASTERN CANADA AND ANOTHER MOVING ONTO THE
PACIFIC NW COAST...WEAK RIDGE BETWEEN) BUT WITH NEAR-ZONAL FLOW
OVER THE SOUTHERN HALF OF THE COUNTRY...DOES NOT LOOK LIKE BLOCK
WILL BE ABLE TO SET UP AT THIS POINT BUT RATHER THE SYSTEM WILL
REMAIN MORE PROGRESSIVE. CONFLUENT FLOW BETWEEN THE RIDGING OVER
THE CENTER OF THE COUNTRY AND THE EASTERN LOW WILL ALLOW THE
SURFACE HIGH TO CONTINUE TO SHIFT EAST AND BRIEFLY RIDGE DOWN THE
EASTERN SEABOARD IN A NICE CLASSICAL CAD SETUP AS THE PARENT HIGH
IS PLENTY FAR NORTH. PROGRESSIVENESS OF THE SYSTEM WILL DETERMINE
HOW LONG THE CAD WILL REMAIN ENTRENCHED...BUT MODELS ARE NOTORIOUS
FOR SCOURING THESE SYSTEMS OUT TOO SOON.

WEDGE FRONT WILL BEGIN MOVING INTO NORTHEAST GA THIS MORNING AND
SHOULD MAKE IT TO NEAR THE FALL LINE...GIVE OR TAKE A FEW MILES...BY
THIS EVENING. ISENTROPIC LIFT ISNT PARTICULARLY STRONG SO HAVE
UNDERCUT POPS FOR THIS MORNING...BUT THE FRONT ITSELF PUSHING
SOUTH SHOULD PROVIDE A SOURCE OF LIFT. VERY WEAK WAVES EMBEDDED
IN THE ZONAL FLOW ALOFT WILL ALSO PROVIDE WEAK SOURCES OF ASCENT.
OTHER CONCERN IS INCREASING LAPSE RATES ALOFT AND SURFACE
INSTABILITY IN THE VICINITY OF THE WEDGE FRONT...CAPES RANGING
BETWEEN 500-1000 J/KG. SHEAR IS ALWAYS A CONCERN ALONG THE
PERIPHERY OF THE COLD DOME...BUT WITH SUCH WEAK FLOW ALOFT
ORGANIZED STORMS ARE LESS OF A CONCERN. HAVE INCLUDED THUNDER
EVERYWHERE THIS MORNING AS THE FRONT PUSHES THROUGH BUT HAVE
REMOVED THUNDER FROM NORTHEAST GA THIS AFTERNOON AS IT WILL BE
FULLY IN THE COLD DOME BY THEN WITH DRIZZLE AND LIGHT RAIN
PREVALENT.

NEXT STORY IS TEMPERATURES. MAV IS MUCH COOLER THAN MET FOR
TEMPERATURES THIS AFTERNOON IN THE CAD REGION...HAVE LEANED TOWARD
MAV TEMPS. FOR SUNDAY...CLOUDS...INCREASING ISENTROPIC LIFT AND THUS
PRECIPITATION CHANCES...AND COOL NORTHEAST FLOW JUSTIFY LOWERING
TEMPS BELOW MOS. AS ALWAYS...LARGE BUST POTENTIAL.

UPPER SYSTEM PROGRESSES EAST SUNDAY INTO MONDAY LEAVING US WITH
RIDGING ALOFT...AND SURFACE HIGH MOVES OFF THE EAST COAST. CAD
REMAINS WITH THE TYPICAL RESIDUAL COOL POOL...BUT THE ACTUAL
SOURCE OF COLD AIR IS GONE. STILL KEEP TEMPS COOL IN NORTHEAST
GA...BUT SEE A WARMING TREND. AM STILL SKEPTICAL ON WHETHER OR NOT
THIS ENTIRE PATTERN IS TOO QUICK...ESPECIALLY SINCE THERE IS NO
TYPICAL EROSION MECHANISM (SUCH AS A COLD FRONT) TO SCOUR OUT THE
CAD. POPS REMAIN DIFFICULT TO PIN DOWN WITH SHORTWAVES LADEN WITH
CONVECTIVE FEEDBACK MOVING THROUGH. BY THE END OF THE SHORT
TERM... HOWEVER...WE TRANSITION TO SOUTHEAST FLOW AT THE SURFACE
WITH GENERAL MOISTURE RETURN ACROSS THE AREA.

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

THE EXTENDED ISNT MUCH BETTER THAN THE SHORT TERM...ESPECIALLY
WITH DISAGREEMENT BETWEEN THE MODELS. FRONT MOVES THROUGH TUESDAY
AND WITH RETURN FLOW AT THE SURFACE HAD A DIFFICULT TIME DECIDING
WHETHER OR NOT TO ADD THUNDER BUT DID ADD SLIGHT CHANCE...ESPECIALLY
SINCE NEW 12Z RUN OF ECMWF (COMING IN AT AFD TIME) HAS MUCH
STRONGER SURFACE LOW THAN GFS (THIS WOULD HAVE BEEN THE FRONT ONE
WOULD EXPECT TO SCOUR OUT THE WEEKEND CAD...MAKING THE WHOLE
MONDAY WARMING SUSPECT). IN THE WAKE OF THE FRONT...ANOTHER HIGH
TRAVERSES THE NORTHERN SECTIONS OF THE COUNTRY AND TRIES TO RIDGE
DOWN THE EASTERN SEABOARD...ROUND TWO...WEDNESDAY NIGHT INTO
THURSDAY. SOME TIMING DIFFERENCES IN THE MODELS BUT THEY ALL HAVE
IT...NOT QUITE AS STRONG THIS TIME AROUND AND THE PARENT HIGH NOT
AS FAR NORTH. YET ANOTHER COLD FRONT MOVES THROUGH FRIDAY TO PUSH
THE HIGH OUT OF THE WAY.

&&

.FIRE WEATHER...

NO FIRE WEATHER CONCERNS.

&&

.AVIATION...
SURFACE FRONT HAS STALLED ACROSS NORTHWEST GA THIS MORNING AND IT
WILL LIKELY REMAIN THERE UNTIL THE WEDGE FRONT MOVES ACROSS THE CWA.
PER THE ABOVE DISCUSSION...THE WEDGE FRONT SHOULD BE NEAR AHN AROUND
12Z...AT OR NEAR ATL/PDK/FTY BY 15Z...NEAR MCN BETWEEN 21Z AND
00Z...AND IN CSG BETWEEN 00Z AND 03Z. AHEAD OF THE FRONT THERE WILL
BE A MIX OF CIGS...MAINLY ABOVE 3500 FT ALTHOUGH LIGHT FOG MAY BRING
CONDITIONS TO MVFR AT SOME AIRPORTS. BEHIND THE FRONT BOTH MODELS
INDICATE CIGS LOWER RAPIDLY TO 1500 TO 2500 FT. ALTHOUGH THERE IS
NOTHING LIKE THIS IN THE CAROLINAS...FEEL IT WILL EVENTUALLY HAPPEN
BUT WILL LIKELY DELAY THE ONSET OF THE LOW CIGS BY A COUPLE OF
HOURS. ONCE THE CIGS DROP...DO NOT EXPECT THEM TO RISE THROUGH THE
FORECAST PERIOD. AS FOR THE PRECIP AND POTENTIAL FOR THUNDER...FEEL
THERE IS STILL AN OUTSIDE CHANCE OF THUNDER THIS MORNING AND EARLY
AFTERNOON FROM ATL-MCN AS SHOWALTER REMAINS AT OR LESS THAN ZERO
THROUGH THE MORNING BUT AS THE COLD DOME DEEPENS...FEEL THE THREAT
OF THUNDER DIMINISHES THIS AFTERNOON. IN MCN AND CSG THE THREAT OF
THUNDER WILL CONTINUE THROUGH THE DAY. DRIZZLE WILL BE THE MAIN
PRECIP BEHIND THE FRONT ALONG WITH A FEW SHOWERS. WINDS AHEAD OF THE
WEDGE WILL BE LIGHT AND VARIABLE...BEHIND THE WEDGE FRONT WINDS WILL
GO NORTHEAST AROUND 10 KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          64  45  48  42  62 /  60  70  60  20  20
ATLANTA         66  48  53  44  64 /  60  70  40  20  10
BLAIRSVILLE     57  44  49  44  62 /  70  70  60  30  20
CARTERSVILLE    63  49  54  45  65 /  70  70  40  20  10
COLUMBUS        77  54  68  52  73 /  50  50  20  10  10
GAINESVILLE     60  44  47  42  60 /  60  70  60  20  20
MACON           72  52  62  49  72 /  50  60  30  20  20
ROME            66  52  57  48  67 /  70  80  40  20  10
PEACHTREE CITY  69  51  57  48  65 /  60  70  40  10  10
VIDALIA         75  51  62  51  72 /  40  50  40  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDP
Hazardous weather outlook, Mar 29, 11:30 AM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 AM EDT SAT MAR 29 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1130 AM EDT SAT MAR 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION TODAY. SOME OF
THE STORMS COULD BE STRONG...ESPECIALLY ACROSS CENTRAL GEORGIA THIS
AFTERNOON AND EVENING.

.SYNOPSIS...
A BACKDOOR COLD FRONT WAS MOVING INTO NORTHEAST GEORGIA LATE THIS
MORNING...AND WILL CONTINUE PUSHING SOUTHWEST ACROSS NORTH AND
CENTRAL CENTRAL GEORGIA THIS AFTERNOON AND EVENING. HIGH PRESSURE
WILL BUILD INTO THE REGION BEHIND THE FRONT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING AND PEA SIZED HAIL...MAINLY BETWEEN NOON AND 8 PM.

.DISCUSSION...
THE BACKDOOR OR WEDGE FRONT WILL BE THE FOCUS OF THUNDERSTORM
DEVELOPMENT TODAY. INSTABILITY WILL BE WEAK TO MODERATE ACROSS NORTH
AND CENTRAL GEORGIA WITH CAPES CLIMBING INTO THE 500 TO 1000 RANGE.
WET BULB ZERO HEIGHTS WILL BE AROUND 10000 FEET AND THIS SHOULD BE
SUFFICIENT FOR SOME PEA SIZED HAIL IN THE STRONGER STORMS. THE WEDGE
FRONT WILL MOVE ACROSS THE ENTIRE REGION THROUGH THIS EVENING...AND
WITH THE LACK OF DAYTIME HEATING...THE THREAT OF THUNDERSTORMS WILL
DIMINISH AFTER SUNDOWN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY. OTHERWISE NO
HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Mar 29, 9:48 AM EDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
948 AM EDT SAT MAR 29 2008

GAZ016-291415-
948 AM EDT SAT MAR 29 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WHITE COUNTY
UNTIL 1015 AM EDT...

AT 948 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NACOOCHEE...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHITE COUNTY THROUGH 1015 AM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE ROBERTSTOWN...CLEVELAND...LEAF...UNICOI STATE PARK...
NACOOCHEE...HELEN AND SAUTEE. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Mar 29, 10:08 AM EDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1008 AM EDT SAT MAR 29 2008

GAZ024-291500-
1008 AM EDT SAT MAR 29 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN NORTHERN
BANKS COUNTY UNTIL 1100 AM EDT...

AT 1006 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WEST OF ALTO...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
NORTHERN BANKS COUNTY THROUGH 1100 AM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE ALTO AND HOLLINGSWORTH. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Mar 29, 1:39 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
139 PM EDT SAT MAR 29 2008

GAZ034-046-047-291815-
139 PM EDT SAT MAR 29 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
NORTHERN ROCKDALE...WESTERN WALTON AND SOUTHERN GWINNETT COUNTIES
UNTIL 215 PM EDT...

AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF LOGANVILLE...MOVING EAST AT
15 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS NORTHERN
ROCKDALE...WESTERN WALTON AND SOUTHERN GWINNETT COUNTIES THROUGH 215
PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LOGANVILLE.
Special weather statement, Mar 29, 2:13 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT SAT MAR 29 2008

GAZ033-045-291900-
213 PM EDT SAT MAR 29 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
SOUTHERN DEKALB AND CENTRAL FULTON COUNTIES UNTIL 300 PM EDT...

AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TURNER FIELD...MOVING EAST AT 10 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SOUTHERN
DEKALB AND CENTRAL FULTON COUNTIES THROUGH 300 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE TURNER FIELD...GRANT
PARK...GRESHAM PARK...AVONDALE ESTATES...PANTHERSVILLE...
CANDLER-MCAFEE...BELVEDERE PARK AND PINE LAKE.
Special weather statement, Mar 29, 3:01 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EDT SAT MAR 29 2008

GAZ059-291945-
301 PM EDT SAT MAR 29 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
JASPER COUNTY UNTIL 345 PM EDT...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF ADGATEVILLE...MOVING EAST AT 10
MPH.

WIND GUSTS OF 40 MPH AND PEA SIZED HAIL ARE LIKELY AS THIS STORM
MOVES ACROSS JASPER COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE HILLSBORO...ADGATEVILLE AND MONTICELLO.
Special weather statement, Mar 29, 3:08 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 PM EDT SAT MAR 29 2008

GAZ061-073-292000-
308 PM EDT SAT MAR 29 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
EXTREME EASTERN BALDWIN AND WESTERN HANCOCK COUNTIES UNTIL 400 PM
EDT...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DEVEREUX...MOVING EAST AT 15
MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS EXTREME
EASTERN BALDWIN AND WESTERN HANCOCK COUNTIES THROUGH 400 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE DEVEREUX AND LINTON.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 3:25 PM EDTSevere Thunderstorm WarningFFCHancock23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.